Ask a doctor

I got dysport injections btw my eyebrows & forehead as well as chin & upper lips. My eyelids are sagging. Is this normal?(photo)

Now my eyelids are sagging to my eyelashes, plus line is still between eyes and my top lip I can not move, can not hold a straw in my mouth or pucker to put lipstick on, I am pissed, had injections on 7/1/14 it is now 7/9/14, what is happening and will this go away SOON!m going to see the doc who did it tomorrow and what should I expect him to do about this!

Doctor Answers (5)

Eyelids sagging after Botox

+3
  • This is the most common complaint I hear about from Botox injections. It can easily be avoiding by injecting the frontalis muscle that creates forehead furrows until after treating the glabellar complex that creates frown lines, and keeping the injectors in the corrugators and procerus muscle low.  If a patient has significant blepharochalasis (low- hanging and lax upper eyelids) prior to treatment, it might be best to not treat the frontalis at all, or, if treating, keep the injections very high to keep the lower segment of the frontalis from relaxing and dropping the brow.  We now have Pelleve to lift the brows and help with forehead wrinkles, and Beletero to inject in the forehead to lift and fill the lines and recreate the normal 14 degree-angle of curve of the upper forehead.  I tend to reserve Dysport for the forehead and smile lines, where its softer effect with more spread is desired. In the glabellar complex and upper lip lines, it is best to keep the effect directed and confined and I love Botox or Xeomin for these areas.
  • Your physician might be able to inject a little Botox in the depressor supercilli and lateral periorbital muscles to get a little lift.  Failing that, you should notice some improvement by two months. 
  • With regard to your mouth, I really think you will only have trouble with puckering for a week or two. In the meantime, remember not to take big gulps of coffee, red wine, or borscht.  As you swallow, you create increased pressure inside your mouth, and if you have imbibed a large volume the periorbital muscles may not be strong enough to keep the lips tightly compressed, and I am sure you don't want these to land on your champagne-colored silk blouse!
I know you must be feeling terrible right now, and I certainly sympathize. Just try to remember this is not permanent and will start to get better soon.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Forehead and brow drooping (ptosis) after Dysport or Botox

+1
This is not an uncommon complication after Botox or Dysport injections to the forehead. This is a condition called brow ptosis and is related to the medication-induced paralysis of the frontalis muscle. This is more common in patients who have a pre-existing "heavy" brow.  Unfortunately, there is nothing to do to improve this except wait for the effect of the Dysport to subside. In general, this will take 3-4 months. In the future, I would advise against the use of neuromodulators to treat your forehead. 

Brian Harmych, MD
Cleveland Facial Plastic Surgeon
5.0 out of 5 stars 2 reviews

Drooping eyelids after dysport injections

+1
action of the frontalis muscle is what is responsible for the horizontal lines on the forehead; it is also one of the muscles that influences the position of the eyebrows - in fact it is the only one that lifts the eyebrows. many people are concerned with these horizontal lines, however treatment of them is very nuanced - people with a short forehead should be wary! overtreatment can cause drooping of the brows which then makes the eyelid skin drape more over the lids. this can take weeks to months to resolve. 
similar problems occur with treatment of the lines around the lips, although function often recovers more quickly in this area. 

Katherine A. Lane, MD
South Burlington Oculoplastic Surgeon
5.0 out of 5 stars 3 reviews

You might also like...

Drooping eyebrows, difficulty drinking through a straw after Dysport - Poor Injection Technique

+1
Unfortunately, the problems you describe are not easily reversed.  It can take several weeks, maybe even a couple months for these problems to completely resolve.  I can't reiterate enough that it is of utmost importance to research the physician doing the procedure rather than to research the cost or convenience. You went in for a cosmetic procedure and now you look worse, and have paid for it as well.  Reasons this occurred are:  Too much Dysport was injected, improper placement of the Dysport, and/or unrecognized blepharochalasis prior to the injection.  If the brows are already heavy before the procedure, wrinkles in the forehead SHOULD NOT BE TREATED.  The wrinkles are there because you are subconsciously lifting the forehead to keep the low hanging skin out of your visual fields.  Once the forehead is treated in this condition, you won't be able to lift this tissue up and therefore it results in sagging.  

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

Trouble after Dysport injections

+1
Your eyelids are sagging because the injections across your forehead have affected your frontalis muscle too much. If it's ONLY your eyelids there are prescription drops that can help. But if your brows are also affected (I cannot tell from the photo), then this will be corrected with time. I assume from your statements about the mouth, that you had some Dysport injected around the mouth for fine lines and puckering? The issue with this area is that literally a few units difference can make it so that what you are describing happens - problems talking, probs with straws, issues puckering. Some people can even look like they've had a stroke if this area is overtreated. The lip area requires so few units and it's a gamble to treat this area because each person is so differently affected. There's nothing to do about it, though, except wait for it to go away. This is when I remember people that sometimes we are blessed these treatments only last 3-4 months!

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.